Anyone got these symptoms


#1

Hi, I'm new to this diagnosed 10 yrs ago I'm currently on madapar 125mg 3 times a day with cr madapar at bedtime together with 1 azilect my problem is as told to me by my partner after taking meds I go into euphoric state as though I am very drunk can't converse intelligently get everything mixed up and then fall asleep it has big impact on my life tried other levodopa meds and they all have same effect 


#2

have you thought of dbs very successful & can have surgery all under general at southmead hospital bristol worth looking into.  


#3

Live in ne England can't have dbs as I have early stage dementia


#4

ok have you tried slow release , hope you get some more replies running out of ideals to be truth full !


#5

I am not a doctor, but I think it is worth discussing the following points with him/her.

If I understand the post correctly, the total daily dose is:

Madapar. 125mg, 3 times per day = 375mg LED (levodopa equivalent dose)

cr Madapar (dose not given, assume 100mg) = 75gm LED

Azilect (dose not given, assume 1mg) = 100mg LED

Total LEDD (levodopa equivalent daily dose) = 550mg

For someone 10 years post diagnosis this appears low. There may be a good reason for this, but if not, it may be that  it is worth increasing the LEDD.

Rather than just increasing the individual doses, it is worth finding ways to reduce the variability of the effects of your medication. In the ideal world dopamine levels would be fairly constant. But, this is difficult to achieve with pill based medications. The Azilect will be active throughout the whole day, but in providing 100mg LED over 24hr, it will have little impact at any one time. Madapar, on the other hand, has a short period of effectiveness, typically between 3 and 4 hours per dose. Given that you have only 3 doses to last 16 hours, you will have periods when you are "off". Paradoxically, you will be at your worst in the period from taking a dose and it having an effect. Things will be particularly bad if protein in your diet affects your uptake of levodopa.  You could discuss with your doctors controlled release levodopa or agonist, e.g. Requip XL, or increasing the frequency of the dose. 

John


#6

cheers john


#7

Hi thanks for all of this. If I take more madapar I'm in this euphoric state for most of the day and sleep for the rest of it. I did discuss taking slow release  but they seemed to think it would not be enough to control my symptoms  I thought that the euphoric/drunk state was because I was putting too much madapar into my system.   


#8

It could be the madopar no longer suits you our systems change over time what once suited may not 10 years later. My advice if possible next time you take meds can someone film you on their phone so you can show your Neuro what happens.

Worth a try.

 

XXBB


#9

Which madopar are you taking is it the dispersible?

Madopar is available as a regular tablet and as a dispersible. The dispersible enters your system very quickly and is mostly used as kick start in a morning, some though prescribe it as a dose to be taken whenever you feel you are worn off.  It is also prescribed as a standard treatment ie 3 times a day etc.

There is no consistency in the prescribing from one neuro to the next and because it enters your system very quickly it can cause dopamine  "spikes" which can cause side effects such as dyskenesia and dystonia. Maybe the feeling of euphoria is caused by this (assuming it is dispersible)

A friend of mine was given madopar dispersible to take as and when by the pd nurse only to be told by her neuro it was to be strictly used for morning kick starts only and then only when needed.

Also is your madopar manufactured by Roche if not it will be generic which can cause problems too.

Personally i have always used sinemet and once I had established the timings of doses and the best eating regime its been good (not perfect, no drug is because of the many variables)

i deal with wearing off by using the following rules of thumb if I have taken a tablet and it isnt working:

Generally drink plenty water with your tablets; take levodopa with fizzy pop (still drink water too).

Empty stomach; eat something sweet ie fruit or a mars bar                             

Full stomach: strong coffee with sugar (dont need a big cup)

If the pill hasnt worked 2 hours after taking:  take another.

Be aware of stress, constipation and underlying illness as all can affect pill absorbtion.

Dont just pop pills as and when if you are having problems without some understanding of whats causing

the problem.

If you take Azilect at 1.0mg the manufacturer recommends reducing to 0.5mg if levodopa is introduced.

Discuss with your medical team, check if generic and consider selegeline as an alternative.

ALL ABOVE IS MY OPINION AND YOU SHOULD CHECK OUT WITH A MEDICAL PROFESSIONAL

Regards 

L

 








 

 

 

                                        


 


#10

YOUR GETTING GOOD AT THIS SEA ANGLER ,GOOD ADVICE IF WE ALL STICK TOGETHER WERE COPE ALOT BETTER.


#11

Hi your responses are really helpful.   I'm not taking disp madapar. They tried me on stalevo but was worse so put me back on madapar  will start taking meds the way you described not due to see pd nurses till middle August. But will think about taking video not sure how I will feel though actually seeing it as I feel great it just unnerves other people   


#12

hi gi,

I'm sure the thought of being filmed and then playing it back to yourself is not at all palatable  but sometime to correct a problem we first must be prepared to face it ourselves. I understand why it unnerves others as i know my pd has changed me, i have lost people i once thought of as my chosen sisters they see me with my b**** pd and i think they get scared although we all know MJ Fox was dx at 29 he is not there in front of them I am then they see the likes of pd ms and mnd can strike at any age. one so called " best friend " recently told my husband, no one would blame you if you left karen you would have our support all the way, needless to say i am furious. You can possible correct this issue i can't.

I hope you get on ok xx

BB 


#13

Hi Bettyblue.

"no one would blame you if you left karen you would have our support all the way,"

Unbelievable.  On second thoughts not so surprising,  unfortunately misfortune seems  to bring out the worst and the best in people.    I seem to be very fortunate in that none of my friends have put a foot wrong since my dx six years ago.  On the subject of best friends, a dear   friend died two weeks ago from a return bout of colon cancer after a total of three months in hospital and then in an end of life unit.  It was was only practically  at the last gasp and at the firm prompting of others, that her so-called best friend visited her..  She is now playing the bereft and making photo albums, writing   etc. etc -     which I and another friend predicted would be the case. Her no show at the bedside is never mentioned needless to say..  Sorry to highjack  your thread. but there is a connection and that is the virtue of loyalty .

 


#14

hi,elieenpatricia,

i totally agree with you.

BB xx


#15

I am taking 1mg azilect at the same time as 125mg madapar then 125mg of madapar throughout the day should I be taking the azilect at the same time as the madapar or just on its own once a day wondering if it is just too much for me 


#16

you should be able to take them together unless it states otherwise i have never taken azilect so cant say i know a lot about the type of drug it is but cant see taking them apart doing any harm so possibly worh a try or you could ring the helpline on here and a parkinsons specialist nurse will call you back usualy within 48hrs.

 

BB 


#17

Thanks for that will ring Parkinson's nurses